MAUDE Adverse Event Report: ENCORE MEDICAL L.P DRILL GUIDE; SPECIAL, ALTIVATE REVERSE SNGL BRRL DRILL/SCRW GUIDE W/HNDL

ENCORE MEDICAL L.P DRILL GUIDE; SPECIAL, ALTIVATE REVERSE SNGL BRRL DRILL/SCRW GUIDE W/HNDL
Catalog Number S-201262
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - while surgeon was screwing the special instrument "single barrel" reverse glenoid baseplate drill guide the tip of the set screw snapped off in the baseplate center hole.Surgeon decided to leave the broken screw tip in the baseplate.Surgeon inserted cocking screws in the baseplate and implanted the glenosphere without the retaining screw.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as a tip of the drill guide was broken.The possible time in service for baseplate is 2 years and 4 months from manufactured date.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with a three-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The device was not returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of this instrument.Complaint database review shows no prior complaints filed against the instrument item number that reports a similar failure.However, the customer complaint history of the reported device showed no present trends or on-going issues that are needing review.The root cause for this complaint cannot be determined with confidence as the instrument was not returned for investigational review.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was not returned to djo, as it was lost during the process of return.As stated in the attachments, the agency did not use the label provided to ship the instrument therefore it cannot be located at this time.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.The rma process has been revised for better controls.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
DRILL GUIDE
Common Device Name
SPECIAL, ALTIVATE REVERSE SNGL BRRL DRILL/SCRW GUIDE W/HNDL
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key13667771
Report Number1644408-2022-00271
Device Sequence Number4776699
Product Code FZX
UDI-Device Identifier00190446334187
UDI-Public(01)00190446334187
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS-201262
Device Lot Number305236L01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale